Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 1, 2005, 3:45 PM CST for Marion County, Sequatchie County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 3:45 PM CST (21:45 UTC)
- Expired
- Apr 1, 2005, 4:30 PM CST
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:26 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 1, 1:26 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EST FRI APR 1 2005 .SHORT TERM...(TONIGHT AND SATURDAY)...A VERY COMPLEX WEATHER PATTERN THE NEXT 24 HOURS. FIRST QUESTION IS SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. STILL FEEL THERE IS POTENTIAL FOR FAIRLY RAPID DEVELOPMENT THIS AFTERNOON SO HANGING ONTO HIGH POPS FOR THIS PERIOD. THERE ALSO IS STILL THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE...PARTICULARLY IN THE SOUTHERN VALLEY SO WILL WORD ACCORDINGLY. NEXT BIG QUESTION IS THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT AND ASSOCIATED PRECIPITATION...PARTICULARLY IN THE HIGHER ELEVATIONS. FEEL THAT ANY SNOW WILL BE IN ELEVATIONS ABOVE 3000 FT. THE GROUND WILL BE FAIRLY WARM STARTING THE EVENT AND INITIALLY THE SNOW WILL BE MIXED WITH RAIN SO DO NOT EXPECT MAJOR ACCUMULATIONS AT THIS TIME. THROUGH THE DAY SATURDAY SEE AROUND AN INCH OF SNOW BY SUNSET SATURDAY. THESE SNOW WILL CONTINUE INTO SATURDAY NIGHT AND WILL LET THE LONG TERM ADDRESS THESE CONCERNS. WITH THE UNCERTAINTIES AND AMOUNTS WILL NOT ISSUE WARNING OR ADVISORY AT THIS TIME BUT WILL ADDRESS WITH A SPECIAL WEATHER STATEMENT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...MODELS IN BETTER AGREEMENT THIS RUN THAN YESTERDAY. UPPER LOW PULLS AWAY SATURDAY NIGHT...BUT LINGERING MOISTURE...LOW LEVEL INSTABILITY...AND UPSLOPE FLOW SHOULD CONTINUE SHOWERS LINGERING INTO SATURDAY NIGHT...WITH SNOW SHOWERS OVER THE HIGHER ELEVATIONS. WILL USE HIGHEST POPS OVER THE NORMALLY FAVORED UPSLOPE AREAS. SHOULD SEE SOME ADDITIONAL ACCUMULATIONS OVER THE HIGHER TERRAIN. ALSO...IT WILL BE WINDY OVER THE HIGHER TERRAIN SAT NIGHT INTO EARLY SUNDAY. LATER SHIFTS MAY NEED TO ISSUE WIND ADVISORIES. MOISTURE EXITS SUNDAY...AND WITH RIDGING BUILDING IN...SHOULD BE DRY THROUGH TUESDAY. NEXT SYSTEM APPROACHES WEDNESDAY...AND IF UPPER LOW CUTS OFF AS DEPICTED BY GFS...MAY BE SLOW TO LEAVE. FOR NOW WILL CARRY PRECIP FOR WEDNESDAY THROUGH THU NIGHT...BUT WILL BE GO DRY FOR FRI. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 46 53 36 65 / 100 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 48 37 60 / 100 60 40 0 OAK RIDGE, TN 43 49 36 62 / 100 60 40 0 TRI CITIES AIRPORT, TN 45 47 34 54 / 100 70 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && /
Hazardous weather outlook, Apr 1, 3:00 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST FRI APR 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-021100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EST (300 AM CST) FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING FOR SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT WILL BE LARGE HAIL. ISOLATED TORNADO FORMATION IS POSSIBLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS EAST CENTRAL AND NORTHEAST TENNESSEE...AS WELL AS SOUTHWEST VIRGINIA. THE MAIN THREAT WILL BE LARGE HAIL. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE SOUTHERN APPALACHIANS BY THIS EVENING. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THIS SYSTEM. RAINFALL RATES WILL BE NEAR ONE HALF INCH AN HOUR WITH LOCALIZED HOURLY RATES NEAR ONE AND ONE HALF INCHES POSSIBLE. THIS ACTIVITY WILL LIKELY RESULT IN SOME URBAN AND SMALL STREAM FLOODING BY THIS AFTERNOON. OTHERWISE...THERE IS A GOOD CHANCE FOR SMALL HAIL...DEADLY LIGHTNING AND STRONG GUSTY WINDS. THE SEVERE THREAT WILL DECREASE AS A COLD FRONT MOVES EAST THROUGH THE AREA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TODAY AND EARLY TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. SON
In the hours before
Special weather statement, Apr 1, 1:05 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 205 PM EST FRI APR 1 2005 TNZ015>018-038>047-069>074-VAZ001-002-005-006-008-021000- BLOUNT SMOKY MTN-COCKE SMOKY MTN-GRAINGER-HAMBLEN-HANCOCK-HAWKINS- JEFFERSON-JOHNSON-KNOX-LEE-NORTH SEVIER-NORTHWEST CARTER- NORTHWEST COCKE-NORTHWEST GREENE-NW BLOUNT-RUSSELL-SCOTT VA- SEVIER SMOKY MTN-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI- WASHINGTON TN-WASHINGTON VA-WISE- 205 PM EST FRI APR 1 2005 ...MORE WINTRY WEATHER POSSIBLE FOR HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA... AFTER THE COLD FRONTAL PASSAGE ON SATURDAY LINGERING PRECIPITATION WILL FALL IN EAST TENNESSEE AND SOUTHWEST VIRGINIA. IN THE HIGHER ELEVATIONS...GENERALLY ABOVE 3000 FEET...THIS WILL LIKELY FALL AS SNOW BEGINNING MID TO LATE MORNING AND CONTINUING INTO SATURDAY NIGHT. INITIALLY THE SNOWS WILL MELT DUE TO THE WARM WET GROUND...BUT AS THEY CONTINUE IN THE AFTERNOON...ACCUMULATIONS WILL BEGIN TO OCCUR. BY SUNSET WE EXPECT UP TO AN INCH OF ACCUMULATION ABOVE 3000 FEET WITH A TOTAL ACCUMULATION BY LATE SATURDAY NIGHT OF 1 TO 5 INCHES AT THE HIGHEST ELEVATIONS. TRAVELERS THROUGH THE HIGHER GAPS...SUCH AS NEW FOUND GAP IN THE SMOKIES AND SAMS GAP IN NORTHEAST TENNESSEE...NEED TO EXERCISE CAUTION AND STAY ALERT TO ROAD CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS OR ADVISORIES. HW/LW
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:33 PM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 75 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.